| Catalog Number |
S4153108BDP |
| Medical Device Problem Codes |
Patient-Device Incompatibility (2682); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/28/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by customer that while attempting to advance guidewire, resistance was met.Guidewire withdrawn and repositioning of needle via ultrasound attempted multiple times with unsuccessful wire advancement.Then wire could not be removed from patient arm, even after removal of needle.Guidewire appeared to have folded over itself and created a ¿knot¿.No impact to patient, guidewire successfully removed.No other information provided, at this time.
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a knot in the guidewire was confirmed and was determined to be use related.The product returned for evaluation was a nitinol guidewire.Use residue was observed on the guidewire.The coiled section of the guidewire was observed to be slightly deformed and a knot was observed at the distal end.Microscopic inspection of the knot revealed a significant amount of use residue.A misaligned coil was observed near the knot.The weld tip was observed to be present and intact.Repetitive advancing and withdrawing the guidewire during attempted use likely caused a knot to form in the guidewire making removal difficult.This complaint will be recorded for future trending and monitoring purposes.
Event or Problem Description